Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 5, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Apr 25, 2008, 6:09 PM CDT for Brown County, Outagamie County, Shawano County, Wisconsin. It was in force for 23 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 25, 2008, 6:09 PM CDT (23:09 UTC)
- Expired
- Apr 25, 2008, 6:32 PM CDT
- In force
- 23 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Brown County, WI, Outagamie County, WI, Shawano County, WI
The radar
The Green Bay radar (KGRB), 7 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 25, 6:23 PM CDT | TSTM WND DMG | Green Bay, WI | TREE DOWNED AT PACKERLAND AND GLORY ROADS. |
| Apr 25, 6:23 PM CDT | TSTM WND GST 51 | Green Bay, WI | |
| Apr 25, 6:25 PM CDT | TSTM WND DMG | Green Bay, WI | UPROOTED TREES AT THORNDALE AND FRANK STREET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.2 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 240 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 252310 SVRGRB WIC009-087-115-260000- /O.NEW.KGRB.SV.W.0005.080425T2309Z-080426T0000Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 609 PM CDT FRI APR 25 2008 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN BROWN COUNTY IN NORTHEAST WISCONSIN... NORTHEASTERN OUTAGAMIE COUNTY IN NORTHEAST WISCONSIN... EXTREME SOUTHEASTERN SHAWANO COUNTY IN NORTHEAST WISCONSIN... * UNTIL 700 PM CDT * AT 606 PM CDT...DOPPLER RADAR AND SPOTTER REPORTS INDICATED A SEVERE THUNDERSTORM PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED 18 MILES SOUTHWEST OF GREEN BAY....OR 9 MILES NORTHEAST OF APPLETON....AND MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GREEN BAY BY 625 PM... THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. LAT...LON 4467 8823 4445 8791 4427 8817 4444 8845 TIME...MOT...LOC 2309Z 230DEG 49KT 4441 8827 $$ RDM
2 follow-up statements
000
WWUS53 KGRB 252315
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
615 PM CDT FRI APR 25 2008
WIC009-087-115-260000-
/O.CON.KGRB.SV.W.0005.000000T0000Z-080426T0000Z/
SHAWANO-BROWN-OUTAGAMIE-
615 PM CDT FRI APR 25 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN OUTAGAMIE...WESTERN BROWN AND EXTREME SOUTHEASTERN
SHAWANO COUNTIES...
AT 611 PM...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM
PRODUCING DAMAGING WINDS. THIS STORM WAS LOCATED NEAR FREEDOM....OR
13 MILES SOUTHWEST OF GREEN BAY....AND MOVING NORTHEAST AT 56 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ASHWAUBENON AND DE PERE BY 620 PM...
GREEN BAY BY 625 PM...
THE THUNDERSTORM HAS PRODUCED WINDS UP TO 60 MPH AND KNOCKED DOWN
TREES IN THE APPLETON AREA. IF OUTDOORS...MOVE TO A STURDY BUILDING.
STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.
LAT...LON 4451 8839 4460 8830 4460 8829 4467 8823
4447 8794 4446 8792 4443 8794 4427 8817
4444 8844
TIME...MOT...LOC 2315Z 230DEG 49KT 4446 8818
$$
RDM000
WWUS53 KGRB 252332
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
633 PM CDT FRI APR 25 2008
WIC009-087-115-252343-
/O.CAN.KGRB.SV.W.0005.000000T0000Z-080426T0000Z/
SHAWANO-BROWN-OUTAGAMIE-
633 PM CDT FRI APR 25 2008
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN OUTAGAMIE...
WESTERN BROWN AND EXTREME SOUTHEASTERN SHAWANO COUNTIES IS
CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF
THE AREA.
LAT...LON 4451 8839 4460 8830 4460 8829 4467 8823
4447 8794 4446 8792 4443 8794 4427 8817
4444 8844
TIME...MOT...LOC 2333Z 230DEG 49KT 4462 8792
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 4:27 PM CDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 25, 4:27 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 427 PM CDT FRI APR 25 2008 .SHORT TERM...TONIGHT AND SATURDAY. SATELLITE...RADAR AND SURFACE OBSERVATIONS ALL INDICATED A COLD FRONT EXTENDING SOUTH FROM A LOW IN WESTERN WISCONSIN. AND A WARM FRONT EXTENDED EAST OF THE LOW TO LAKE MICHIGAN. TEMPERATURES IN THE WARM SECTOR OF THE SYSTEM WERE AROUND 70 DEGREES WITH DEW POINTS NEAR 60 AT 21Z...AND THERE WAS A LINE OF THUNDERSTORMS FROM CENTRAL WISCONSIN TO EASTERN MISSOURI. SEVERE STORMS ARE POSSIBLE WITH THIS LINE OF THUNDERSTORMS AND THERE IS THE POTENTIAL FOR TORNADOES THROUGH EARLY EVENING IN THE STRONG SHEAR ENVIRONMENT. ONCE THE FRONT PASSES THROUGH THE STATE...ONLY SOME WRAP AROUND PRECIPITATION IS EXPECTED THROUGH SATURDAY. A MIX OF RAIN AND SNOW IS POSSIBLE IN THE NORTH BY LATE TONIGHT IN STRONG COLD ADVECTION. THE AIRMASS APPEARS COLD ENOUGH FOR SNOW THERE SATURDAY MORNING...BUT ADDED A MIX WITH RAIN AS TEMPERATURES WARM UP A BIT DURING THE DAY. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. FORECAST FOCUS CONTINUES TO BE ON A SURFACE SYSTEM THAT IS EXPECTED TO PASS SOUTHEAST OF WISCONSIN SUNDAY. GFS...NAM AND ECMWF ALL HAD THE LOW MOVING ALONG THE OHIO RIVER VALLEY. THAT PATH WOULD RESULT IN PRECIPITATION MAINLY FALLING TO THE SOUTH OF THE FORECAST AREA. PRECIPITATION CHANCES REMAIN IN THE FORECAST UNTIL THE MID LEVEL TROUGH AXIS MOVES EAST OF THE STATE. ALTHOUGH THERE IS PLENTY OF COLD AIR IN PLACE...PRECIPITATION TYPE COULD BE RAIN OR A MIX OF RAIN AND SNOW AS BOUNDARY LAYER TEMPERATURES WARM UP. A RIDGE BUILDS INTO THE REGION AROUND THE MIDDLE OF THE WEEK...RESULTING IN SOME DRY WEATHER BEFORE THE APPROACH OF THE NEXT SYSTEM BRINGS ANOTHER CHANCE OF PRECIPITATION. && .AVIATION...CONVECTION BECAME MORE WIDESPREAD THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. CIGS WERE MVFR IN CENTRAL WI AND IFR OVER MOST OF THE REST OF THE AREA. CIGS FALL INTO THE IFR CATEGORY BEHIND THE COLD FRONT THIS EVENING AS WINDS SHIFT TO SOUTHWEST. && .MARINE...WITH INCREASING GRADIENT AFTER FROPA...SCA HAS BEEN ISSUED FOR THE LAKESHORE AND BAY THIS EVENING THROUGH EARLY SATURDAY EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && MG/MG
Hazardous weather outlook, Apr 25, 11:46 AM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1146 AM CDT FRI APR 25 2008 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-261415- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1146 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WISCONSIN...EAST CENTRAL WISCONSIN...NORTH CENTRAL WISCONSIN AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND THIS EVENING...GENERALLY SOUTH OF AN IRON MOUNTAIN TO MERRILL LINE. A LOW PRESSURE SYSTEM TRACKING OVER NORTHERN WISCONSIN WILL DRAG A COLD FRONT OVER THE STATE. A FEW STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS AND HAIL. THE POTENTIAL FOR SEVERE STORMS WILL INCREASE THIS AFTERNOON IF SIGNIFICANT BREAKS IN THE CLOUD COVER DEVELOP...LEADING TO A MORE UNSTABLE AIR MASS. IF THIS DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. AREAS OF DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO BELOW ONE QUARTER OF A MILE AT TIMES NEAR LAKE MICHIGAN THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-261415- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1146 AM CDT FRI APR 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE FORECAST AREA THIS AFTERNOON AND EVENING. A LOW PRESSURE SYSTEM TRACKING OVER NORTHERN WISCONSIN WILL DRAG A COLD FRONT OVER THE STATE. A FEW STORMS MAY CONTAIN LOCALLY HEAVY RAINFALL ALONG WITH GUSTY WINDS AND SMALL HAIL. THE POTENTIAL FOR SEVERE STORMS WILL INCREASE TODAY IF SIGNIFICANT BREAKS IN THE CLOUD COVER DEVELOP...LEADING TO A MORE UNSTABLE AIR MASS. IF THIS DOES OCCUR...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. AREAS OF DENSE FOG WILL CONTINUE TO REDUCE VISIBILITIES TO LESS THAN ONE QUARTER OF A MILE AT TIMES OVER THE COASTAL WATERS INTO THIS EVENING. COOLER AND DRIER WILL CAUSE THE FOG TO LIFT LATER TONIGHT. WINDS AND WAVES HAZARDOUS TO SMALL CRAFT MAY DEVELOP LATE TONIGHT IN THE WAKE OF A STRONG COLD FRONT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WINDS AND WAVES HAZARDOUS TO SMALL CRAFT ARE EXPECTED SATURDAY BEFORE DIMINISHING SATURDAY EVENING. ECKBERG
In the hours before
Special weather statement, Apr 25, 5:20 PM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 520 PM CDT FRI APR 25 2008 WIZ045-048-260030- WAUSHARA-WINNEBAGO- INCLUDING THE CITIES OF...WAUTOMA...OSHKOSH 520 PM CDT FRI APR 25 2008 ...TONADO WATCH 232 REMAINS IN EFFECT THROUGH 8 PM CDT... AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS CONTINUING TO AFFECT MUCH OF CENTRAL AND EAST-CENTRAL WISCONSIN. THESE STORMS WERE MOVING NORTHEAST AT AROUND 50 MPH. LARGE HAIL TO 2 INCHES IN DIAMETER...DAMAGING WINDS TO 70 MPH... HEAVY RAIN AND ISOLATED TORNADOES WILL BE POSSIBLE WITH ANY OF THE STORMS. REMAIN ALERT THROUGH EARLY THIS EVENING FOR RAPIDLY DEVELOPING THUNDERSTORMS NEAR YOUR LOCATION. SHOULD A THUNDERSTORM THREATEN...SEEK SHELTER INDOORS IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE MEDIA OUTLET...FOR POSSIBLE WARNINGS AND STATEMENTS THROUGH EARLY THIS EVENING. WIZ020-030-031-035>040-049-050-074-260030- MENOMINEE-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN- KEWAUNEE-CALUMET-MANITOWOC-SOUTHERN OCONTO- INCLUDING THE CITIES OF...KESHENA...WAUSAU...WISCONSIN RAPIDS... STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...CHILTON... TWO RIVERS 520 PM CDT FRI APR 25 2008 AT 500 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SCATTERED THUNDERSTORMS CONTINUING TO AFFECT MUCH OF CENTRAL AND EAST-CENTRAL WISCONSIN. THESE STORMS WERE MOVING NORTHEAST AT AROUND 50 MPH. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE POSSIBLE WITH ANY OF THE STORMS. REMAIN ALERT THROUGH EARLY THIS EVENING FOR RAPIDLY DEVELOPING THUNDERSTORMS NEAR YOUR LOCATION. SHOULD A THUNDERSTORM THREATEN...SEEK SHELTER INDOORS IMMEDIATELY. STAY TUNED TO NOAA WEATHER RADIO ALL HAZARDS...OR YOUR FAVORITE MEDIA OUTLET...FOR POSSIBLE WARNINGS AND STATEMENTS THROUGH EARLY THIS EVENING.
Local storm report, Apr 25, 5:31 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
531 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 3 SW STEVENS POINT 44.48N 89.60W
04/25/2008 E0.88 INCH PORTAGE WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Apr 25, 5:42 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
542 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 1 N VESPER 44.49N 89.96W
04/25/2008 E0.75 INCH WOOD WI LAW ENFORCEMENT
0516 PM HAIL PORT EDWARDS 44.33N 89.84W
04/25/2008 E1.00 INCH WOOD WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Apr 25, 5:55 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
555 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL WINCHESTER 44.20N 88.66W
04/25/2008 E1.00 INCH WINNEBAGO WI LAW ENFORCEMENT
&&
BERSCHLocal storm report, Apr 25, 6:00 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
600 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM HAIL HATLEY 44.88N 89.33W
04/25/2008 E1.00 INCH MARATHON WI TRAINED SPOTTER
&&
BERSCHLocal storm report, Apr 25, 6:09 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
609 PM CDT FRI APR 25 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL MARATHON CITY 44.95N 89.84W
04/25/2008 E1.75 INCH MARATHON WI LAW ENFORCEMENT
&&
BERSCHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 4:34 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 56 min |
| Apr 25, 5:07 PM CDT | Severe Thunderstorm Warning | GRB | Portage, Wood | 38 min |
| Apr 25, 5:45 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Wood | 45 min |
| Apr 25, 5:55 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 25 min |
| Apr 25, 6:21 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 39 min |
| Apr 25, 6:22 PM CDT | Tornado Warning | GRB | Calumet, Winnebago | 23 min |
| Apr 25, 6:26 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Door, Kewaunee, Oconto, Shawano | 49 min |
| Apr 25, 6:48 PM CDT | Tornado Warning | GRB | Calumet | 9 min |
| Apr 25, 6:59 PM CDT | Severe Thunderstorm Warning | GRB | Oneida | 46 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.